Alert archive / Idaho / High Wind Warnings in 2017
High Wind Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Nov 1, 2017, 2:53 AM MDT. It took effect at Nov 1, 2017, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2017, 2:53 AM MDT (08:53 UTC)
- In effect from
- Nov 1, 2017, 10:00 AM MDT
- Expired
- Nov 1, 2017, 7:55 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
120 WWUS75 KPIH 010853 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 253 AM MDT Wed Nov 1 2017 IDZ020-021-020300- /O.UPG.KPIH.HW.A.0002.171101T1600Z-171102T0300Z/ /O.NEW.KPIH.HW.W.0006.171101T1600Z-171102T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 253 AM MDT Wed Nov 1 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect from 10 AM this morning to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * IMPACTS/TIMING...Strong winds will develop this morning with strongest winds likely this afternoon mainly between 12 PM and 5 PM. Pockets of blowing dust may significantly reduce visibility, especially along Interstate 15 in the Roberts area north of Idaho Falls. Strong crosswinds will develop and will be most impactful on northwest-southeast oriented roads. The combination of strong crosswinds and reduced visibility will make travel hazardous. Reduce driving speeds and check Idaho 511 for the latest road conditions. * WINDS...Southwest 30 to 40 mph with gusts over 50 mph expected. * LOCATIONS...American Falls, Aberdeen, Pocatello, Fort Hall, Blackfoot, Idaho Falls and Idaho National Lab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and isolated power outages. && $$ IDZ017-022-023-020300- /O.CON.KPIH.WI.Y.0026.171101T1600Z-171102T0300Z/ Eastern Magic Valley-South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 253 AM MDT Wed Nov 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions due to crosswinds and reduced visibility from pockets of blowing dust. Crosswinds will be most impactful on north-south routes. * WINDS...West 20 to 30 mph with gusts to 50 mph. * LOCATIONS...Shoshone, Burley, Malta, Rockland, McCammon, Soda Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds. Check Idaho 511 for the latest road conditions. && $$
3 follow-up statements
986 WWUS75 KPIH 011628 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1028 AM MDT Wed Nov 1 2017 IDZ020-021-020300- /O.CON.KPIH.HW.W.0006.000000T0000Z-171102T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 1028 AM MDT Wed Nov 1 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will develop this morning with strongest winds likely this afternoon mainly between 12 PM and 5 PM. Pockets of blowing dust may significantly reduce visibility, especially along Interstate 15 in the Roberts area north of Idaho Falls. Strong crosswinds will develop and will be most impactful on northwest-southeast oriented roads. The combination of strong crosswinds and reduced visibility will make travel hazardous. Reduce driving speeds and check Idaho 511 for the latest road conditions. * WINDS...Southwest 30 to 40 mph with gusts over 50 mph expected. * LOCATIONS...American Falls, Aberdeen, Pocatello, Fort Hall, Blackfoot, Idaho Falls and Idaho National Lab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and isolated power outages. && $$ IDZ019-020300- /O.EXA.KPIH.WI.Y.0026.000000T0000Z-171102T0300Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 1028 AM MDT Wed Nov 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 9 PM MDT this evening. * IMPACTS/TIMING...Difficult driving conditions due to crosswinds and reduced visibility from pockets of blowing dust. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. * LOCATIONS...Driggs and St. Anthony. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds. Check Idaho 511 for the latest road conditions. && $$ IDZ017-022-023-020300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-171102T0300Z/ Eastern Magic Valley-South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 1028 AM MDT Wed Nov 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions due to crosswinds and reduced visibility from pockets of blowing dust. Crosswinds will be most impactful on north-south routes. * WINDS...West 20 to 30 mph with gusts to 50 mph. * LOCATIONS...Shoshone, Burley, Malta, Rockland, McCammon, Soda Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds. Check Idaho 511 for the latest road conditions. && $$ Valle
258 WWUS75 KPIH 012029 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 229 PM MDT Wed Nov 1 2017 IDZ020-021-020300- /O.CON.KPIH.HW.W.0006.000000T0000Z-171102T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 229 PM MDT Wed Nov 1 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will continue into this evening with the strongest winds diminishing by 5 pm. Pockets of blowing dust may significantly reduce visibility, especially along Interstate 15 in the Roberts area north of Idaho Falls. Strong crosswinds will be most noticeable on north-south oriented roads. The combination of strong crosswinds and reduced visibility will make travel hazardous. Reduce driving speeds and check Idaho 511 for the latest road conditions. * WINDS...Southwest 30 to 40 mph with gusts over 50 mph expected. * LOCATIONS...American Falls, Aberdeen, Pocatello, Fort Hall, Blackfoot, Idaho Falls and Idaho National Lab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and isolated power outages. && $$ IDZ017-019-022-023-020300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-171102T0300Z/ Eastern Magic Valley-Upper Snake Highlands- South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, St. Anthony, Ashton, Island Park, Driggs, Victor, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 229 PM MDT Wed Nov 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions due to crosswinds and reduced visibility from pockets of blowing dust. Crosswinds will be most impactful on north-south routes. Strong winds will continue into the evening but should gradually subside after 5 pm. * WINDS...West to southwest 20 to 30 mph with gusts to 50 mph. * LOCATIONS...Shoshone, Burley, Malta, Rockland, McCammon, Soda Springs, St. Anthony, Driggs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds. Check Idaho 511 for the latest road conditions. && $$ Valle
678 WWUS75 KPIH 020155 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 755 PM MDT Wed Nov 1 2017 IDZ020-021-020300- /O.CAN.KPIH.HW.W.0006.000000T0000Z-171102T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 755 PM MDT Wed Nov 1 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Pocatello has cancelled the High Wind Warning. Wind speeds have fallen below advisory levels and thus the High Wind Warning has been cancelled for the remainder of this evening. $$ IDZ017-019-022-023-020300- /O.CAN.KPIH.WI.Y.0026.000000T0000Z-171102T0300Z/ Eastern Magic Valley-Upper Snake Highlands- South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, St. Anthony, Ashton, Island Park, Driggs, Victor, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 755 PM MDT Wed Nov 1 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Wind speeds have fallen below advisory levels and thus the Wind Advisory has been cancelled for the remainder of this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Oct 31, 1:30 PM MDT, 13 hours 23 minutes earlier.
Area forecast discussion, Oct 31, 1:30 PM MDT, 13 hours 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 130 PM MDT Tue Oct 31 2017 .SHORT TERM...Tonight through Thursday Night. A low pressure system will drop out of Canada into the northern Plains tonight. We are beginning to see moisture associated with this system filtering into the region from the north. Meanwhile a shortwave trough extends west from this system through British Columbia. Winds ahead of this trough are increasing across the region and we expect to see winds remain up through the night. Expect strong winds for Wednesday afternoon ahead of this trough. Sustained 25 mph with gusts to 50 mph are likely across the eastern Magic Valley into the south and east highlands. We are also seeing potential for stronger winds across the Snake Plain where sustained 30 to 35 mph with gusts of between 55 and 60 mph. Will issue wind advisories and high wind watches for these areas accordingly. From Mackay to Challis we expect winds near advisory levels, but will hold off an advisory for that region for now. This trough will pass through eastern Idaho Wednesday night. Deeper moisture will work into the region from the north and we could see some light precipitation across the central Idaho mountains into the upper Snake highlands Wednesday night into Thursday. Snow levels will be generally above 6000 feet but amounts look light, with snow amounts less than an inch. If we can get enough clearing, there's some indication that we may see wind advisory levels once again Thursday afternoon across portions of the Snake Plain. By the time we get to Thursday night, a strong low pressure system will have set up near Seattle. This low will tap into Pacific moisture and direct this moisture towards central and east Idaho. Expect to see precipitation increase throughout the night. Snow levels with this initial surge of moisture will start off high, generally near or above 7000 feet. Valle .LONG TERM...Friday through Tuesday...Main feature for the long- term periods will be a broad upper trough that develops along the Pacific Coast. Moisture embedded in the resulting southwesterly flow will spread across southeast Idaho heading into the weekend. A warm front may drive some of the precip northward around mid-day Saturday, but a cold front will drive across the region Saturday evening, resulting in areas of enhanced precip, strong winds, and cooler temperatures. We may see a bit of a break after the cold front passes early Sunday morning. The Pacific trough gets some reinforcing energy from a second shortwave Saturday night. This trough will then come into phase with an upper low that develops off the California coast, which lifts across the Great Basin Monday night into Tuesday, further enhancing precip along our southern border. Variations among ensemble members lessen the certainty of a dry forecast for Tuesday, particularly over the Central Mountains. Have thus added some slight chance PoPs for that area. Hinsberger && .AVIATION...High clouds drifting in from the north ahead of a shortwave still located in Central BC/Alberta. This shortwave energy will be the primary driver of weather through much of the TAF period as it drops into Idaho tomorrow morning. Winds are a primary concern with gusts to 25kts today, and approaching 40kts late tomorrow morning as the near-surface layer mixes out. Blowing dust will be a concern tomorrow, but keeping VFR conditions in the terminals. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
High Wind Warnings in Idaho, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.